MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ4 R; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ4 R; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 1960-40-400
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Muscular Rigidity (1968); Pain (1994); Synovitis (2094); Discomfort (2330); Joint Laxity (4526); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Study: (b)(6).Clinical adverse event received for chronic infection and increased swelling in both knees.Event is serious and is considered moderate.Event is possibly related to device and not related to procedure.Date of implant: (b)(6) 2017, date of event: (b)(6) 2021, (right knee).Treatment: aspiration for cultures, awaiting further treatment.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2017, the patient underwent a primary left knee arthroplasty.There were no indicated intra-operative complications.On (b)(6) 2017, the patient underwent a primary right knee arthroplasty.There were no indicated intraoperative complications.On (b)(6) 2021, the patient underwent a bilateral knee revision due to confirmed infection.In addition to the previously reported bilateral swelling, the patient was also experiencing the following bilateral knee issues: patella clunk, instability, pain, discomfort, stiffness, synovitis, effusions, and adhesions.The left knee was noted to show osteolysis under the patella while the right knee showed femoral and tibial bone loss.The right knee is captured on (b)(4).The left knee is captured on (b)(4).
 
Additional Manufacturer Narrative
 
Event or Problem Description
On (b)(6) 2017, the patient was noted to have a right total knee arthroplasty to address primary osteoarthritis.Depuy components including depuy patella and depuy cement were used.There were no complications noted during the procedure.On (b)(6) 2021, the patient had bilateral stage one revision to address bilateral chronically infected total knee arthroplasties.Prior to surgery the patient was noted to have pain, swelling, chronic clunk, stiffness, and discomfort with significant synovitis and effusion.Gram-positive cocci were found during preoperative aspiration.All components including the patella were revised.Depuy components including depuy cement were used during this procedure.On the right side, the surgeon noted a little bit more bone loss.No other complications were noted.Depuy components including depuy cement were used for both knees during this procedure.
 
Event or Problem Description
On (b)(6) 2021, the patient had bilateral stage one revision to address bilateral chronically infected total knee arthroplasties.Prior to surgery the patient was noted to have pain, swelling, chronic clunk, stiffness, and discomfort with significant synovitis and effusion.Gram-positive cocci were found during preoperative aspiration.All components including the patella were revised.Depuy components including depuy cement were used during this procedure.On the right side, the surgeon noted a little bit more bone loss.No other complications were noted.Depuy components including depuy cement were used for both knees during this procedure.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
SIGMA PS CEM FEM SZ4 R
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11222670
Report Number1818910-2021-01747
Device Sequence Number3756418
Product Code JWH
UDI-Device Identifier10603295075059
UDI-Public10603295075059
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1960-40-400
Device Catalogue Number196050400
Device Lot Number8199343
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer01/20/2021
02/09/2021
02/09/2021
03/02/2021
03/11/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date02/10/2021
02/22/2021
02/25/2021
03/08/2021
03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 3 40G; DEPUY CMW 3 40G; MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG RP AOX STB INS SZ4 12.5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight111